today i noticed that my feces was paritally this bright green color, not diaherra, it was hard. i have not eatin any leafy green veggies, or eatin anything purple. i have not taken any laxatives but have been taking benefiber and a stool softner because im suffering from an anal fissure. i am also using nifidipine, lidocaine, and hydrocordizone suppositories to help in the healing. i did take a fish oil supplement and vitamin b12 once yesterday. usually i have a bowl movement everyday but had not had one yesterday. i felt very bloated and my abdomen was sticking out. i have been suffering from abdominal cramping and nausea. yes i am a woman but it is not the time to be having monthly cramps. not to mention its a different feeling. could this be ibs? if it is decreased transit time, why? what would cause that in my case per say? could it be because of the suppositories or supplements?
Irritable bowel syndrome or malabsorption can lead to changes in stool color.
To exclude more serious lower GI causes, you can consider a colonoscopy to evaluate for inflammatory bowel disease or colitis.
Stool studies can be done to evaluate for malabsorption. You can also consider blood tests to exclude celiac disease.
If the tests continue to be negative, irritable bowel syndrome can indeed be considered. This is a diagnosis of exclusion and should be considered if the tests continue to be negative.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.